Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On perturbation of roots of homogeneous algebraic systems

Authors: S. Tanabé and M. N. Vrahatis
Journal: Math. Comp. 75 (2006), 1383-1402
MSC (2000): Primary 12D10, 65H10
Published electronically: March 31, 2006
MathSciNet review: 2219034
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A problem concerning the perturbation of roots of a system of homogeneous algebraic equations is investigated. The question of conservation and decomposition of a multiple root into simple roots are discussed. The main theorem on the conservation of the number of roots of a deformed (not necessarily homogeneous) algebraic system is proved by making use of a homotopy connecting initial roots of the given system and roots of a perturbed system. Hereby we give an estimate on the size of perturbation that does not affect the number of roots. Further on we state the existence of a slightly deformed system that has the same number of real zeros as the original system in taking the multiplicities into account. We give also a result about the decomposition of multiple real roots into simple real roots.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 12D10, 65H10

Retrieve articles in all journals with MSC (2000): 12D10, 65H10

Additional Information

S. Tanabé
Affiliation: Department of Mathematics, Independent University of Moscow, Bol’shoj Vlasievskij pereulok 11, 121002 Moscow, Russia

M. N. Vrahatis
Affiliation: Computational Intelligence Laboratory (CI Lab), Department of Mathematics, University of Patras Artificial Intelligence Research Center (UPAIRC), University of Patras, GR–26110 Patras, Greece

Keywords: Polynomial systems, location of zeros
Received by editor(s): May 26, 2004
Received by editor(s) in revised form: June 2, 2005
Published electronically: March 31, 2006
Additional Notes: This work was partially supported by the Greek State Scholarship Foundation (IKY)
Article copyright: © Copyright 2006 American Mathematical Society